Background: Treatments of patients with amlodipine (a calcium channel blocker, CCB)
overdose/poisoning remain challenging and death is certain if not intervened timely. Furthermore, for
the society, the availability and common use of this drug can drive more vulnerable groups, especially
children, towards an accidental/suicidal poisoning.
Case Report: Herein, we describe the case of an 18 year-old-adolescent girl who took 150 mg of
amlodipine with the suicidal intentions and was admitted in our hospital approximately 4-hours after
the ingestion. She developed circulatory failure and tachypnea. Decontamination, calcium, glucagon,
and dual vasopressors were started, however, persistent hypotension led to the initiation of
hyperinsulinemiceuglycemia therapy. She recovered fully and discharged without any complications in
few days. This case educates not only about the successful use of variant drugs in the management of
CCB overdose/poisoning, but also calls for the attention of the society for a safe storage of often used
drugs, especially away from the children/adolescents.